MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CA2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM

ROCHE DIAGNOSTICS CA2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Catalog Number 05168449190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient serum sample tested with calcium gen.2 (ca2) assay on a cobas 8000 cobas c701 analyzer.Initial result: 0.01 mmol/l.1st repeat result: 0.04 mmol/l.On (b)(6) 2024 the sample was repeated for the 2nd time.2nd repeat result: -0.02 mmol/l.The customer questioned the results as they looked very low/unbelievable, and therefore, no questionable result was reported outside the laboratory.The customer stated that the results were not accompanied by data flags although they were obtained below the measuring range (0.2 mmol/l).
 
Additional Manufacturer Narrative
The ca2 reagent expiration date was not provided.The cobas c701 module serial number was (b)(6).Qc was within the assigned ranges on the day of the events.The investigation is ongoing.
 
Additional Manufacturer Narrative
The cause of the test measurements was consistent with a mix-up of sample tubes or the pour-over of an ethylenediaminetetraacetic acid (edta) tube into a serum tube.The investigation did not identify a product problem.The root cause was consistent with a preanalytic issue/sample handling at the customer's site.Preanalytics are within the customer's responsibility.

Brand Name
CA2
Common Device Name
TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18915029
Report Number1823260-2024-00776
Device Sequence Number6769310
Product Code CHW
UDI-Device Identifier04015630924936
UDI-Public04015630924936
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K113521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05168449190
Device Lot Number744185
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown